Hail, Pawnee
- When
- September 16, 5:30 PM CST
- Where
- Pawnee County, 7 mi S of Pawnee City
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.017, -96.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 16, 1:35 PM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 235 PM CDT SUN SEP 16 2001 UNSETTLED TIME IN STORE WITH PERIODS OF PRECIPIATION TNGT AND THEN AGAIN ESPECIALLY MON NIGHT INTO TUE AND TUE NIGHT BEFORE PATTERN TRENDS TOWARD DRIER. FOR TNGT SHORTWAVE PIVOTING THROUGH BASE OF UPPER TROF EXTENDING FROM UPPER LOW OVER ERN SD APPEARS TO BE GENERATING LIFT FOR AREAS OF SHOWERS AND EMBEDDED TSTMS ACROSS AREA THIS AFTN. ALTHOUGH MODELS LINGER SOME CHC FOR SHOWERS THROUGH TNGT DUE TO INCREASEING LOWER LEVEL WAA...APPEARS MAIN POTENTIAL FOR SHOWERS AND EMBEDDED TSTSMS WILL BE THROUGH 06Z ASSOCIATED WITH SHORTWAVE. THIS APPEARS FAIRLY WELL DEPICTED BY 12Z AVN 700/500 MB Q VECTORS AND 700MB OMEGA FIELDS. ON MONDAY APPEARS CHC FOR RAIN WILL BE RELATIVELY LOW WITH MAIN RISK SRN ZONES. AREA SHOULD BE BETWEEN SHORTWAVES WITH WEAK LOW LEVEL CAA OVERSPREADING AREA AS WEAK SFC BNDRY PUSHES S TOWARD NERN KS AND NRN MO. AGAIN FEEL AVN HAS A DECENT HANDLE ON THIS AND WILL LIKELY UNDERCUT FWC POPS. MAX TEMPS A CHALLENGE ON WILL DEPENDENT CLOUDINESS. AT THIS CONJUNCTURE WILL LEAN TOWARD COOLER MAV. ALTHOUGH MODELS BEGIN TO EXHIBIT DIFFERENCES INCREASED BY APPARENT DEVELOPING FEEDBACK PROBLEMS IN THE ETA AND AVN...THEY ALL POINT TO INCREASED LIKELIHOOD FOR RAIN AND TSTMS STARTING MON NIGHT AND CONTINUING INTO TUE NIGHT AS SIGNIFICANT SHORTWAVE TROF MOVES INTO CENTRAL PLAINS. PRECIPIATION MECHANISIM ALSO ENHANCED BY INDICATED STRONG LOW LEVEL POSITIVE THETA E ADVECTION UP ACROSS ERN KS AND WRN MO INTO LOW LEVEL BNDRY VCNTY SRN NEB NRN KS BORDER INTO NRN MO. BELIEVE SERN NEB AND SW IA WILL BE MOST IMPACTED BY THIS SCENARIO WITH THE HIGHEST LIKELIHOOD FOR EMBEDDED TSTMS. IF ANY PRECIP LINGERS WED IT SHOULD BE MAINLY IN MRNG HOURS. EXTENDED PERIODS SHAPING UP MAINLY DRY TO START BUT GET SOMEWHAT MORE UNSETTLED WITH CHC OF SHOWERS AGAIN NEXT WEEKEND. .OMA...NONE. WIESE
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-170300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 505 PM CDT SUN SEP 16 2001 STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA. AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE ACROSS THE CENTRAL PLAINS TONIGHT. THE ATMOSPHERE OVER EASTERN NEBRASKA AND SOUTHWEST IOWA IS MOIST AND SOMEWHAT UNSTABLE IN MID LEVELS...BUT RELATIVELY COOL AND STABLE NEAR THE GROUND. SCATTERED THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THROUGH THIS EVENING AND PRODUCE HEAVY RAIN AND SMALL HAIL AT TIMES...HOWEVER NO SEVERE WEATHER IS EXPECTED. FOBERT
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268466.